Electronic Communications in Probability

Increment stationarity of $L^2$-indexed stochastic processes: spectral representation and characterization

Alexandre Richard

Full-text: Open access


We are interested in the increment stationarity property of $L^2$-indexed stochastic processes, which is a fairly general concern since many random fields can be interpreted as the restriction of a more generally defined $L^2$-indexed process. We first give a spectral representation theorem in the sense of Ito [9], and see potential applications on random fields, in particular on the $L^2$-indexed extension of the fractional Brownian motion. Then we prove that this latter process is characterized by its increment stationarity and self-similarity properties, as in the one-dimensional case.

Article information

Electron. Commun. Probab., Volume 21 (2016), paper no. 31, 15 pp.

Received: 20 November 2015
Accepted: 26 February 2016
First available in Project Euclid: 6 April 2016

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60G10: Stationary processes 60G57: Random measures 60G60: Random fields 60G15: Gaussian processes 28C20: Set functions and measures and integrals in infinite-dimensional spaces (Wiener measure, Gaussian measure, etc.) [See also 46G12, 58C35, 58D20, 60B11]

stationarity random fields spectral representation fractional Brownian motion

Creative Commons Attribution 4.0 International License.


Richard, Alexandre. Increment stationarity of $L^2$-indexed stochastic processes: spectral representation and characterization. Electron. Commun. Probab. 21 (2016), paper no. 31, 15 pp. doi:10.1214/16-ECP4727. https://projecteuclid.org/euclid.ecp/1459966700

Export citation


  • [1] Raluca M. Balan, Maria Jolis, and Lluís Quer-Sardanyons, SPDEs with affine multiplicative fractional noise in space with index $\frac 14<H<\frac 12$, Electron. J. Probab. 20 (2015), no. 54, 36.
  • [2] Andreas Basse-O’Connor, Svend-Erik Graversen, and Jan Pedersen, Multiparameter processes with stationary increments: spectral representation and integration, Electron. J. Probab. 17 (2012), no. 74, 21.
  • [3] Lucian Beznea, Aurel Cornea, and Michael Röckner, Potential theory of infinite dimensional Lévy processes, J. Funct. Anal. 261 (2011), no. 10, 2845–2876.
  • [4] Haim Brezis, Functional analysis, Sobolev spaces and partial differential equations, Universitext, Springer, New York, 2011.
  • [5] Robert Dalang, Davar Khoshnevisan, Carl Mueller, David Nualart, and Yimin Xiao, A minicourse on stochastic partial differential equations, Lecture Notes in Mathematics, vol. 1962, Springer-Verlag, Berlin, 2009, Held at the University of Utah, Salt Lake City, UT, May 8–19, 2006, Edited by Khoshnevisan and Firas Rassoul-Agha.
  • [6] Bruce Driver, Probability tools with examples, Lectures notes available on B. Driver’s page.
  • [7] Erick Herbin and Ely Merzbach, A set-indexed fractional Brownian motion, J. Theoret. Probab. 19 (2006), no. 2, 337–364.
  • [8] Erick Herbin and Ely Merzbach, The multiparameter fractional Brownian motion, Math everywhere, Springer, Berlin, 2007, pp. 93–101.
  • [9] Kiyosi Itô, Stationary random distributions, Mem. Coll. Sci. Univ. Kyoto. Ser. A. Math. 28 (1954), 209–223.
  • [10] James Kuelbs, A representation theorem for symmetric stable processes and stable measures on $H$, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 26 (1973), 259–271.
  • [11] Mikhail A. Lifshits, Gaussian random functions, Mathematics and its Applications, vol. 322, Kluwer Academic Publishers, Dordrecht, 1995.
  • [12] Michael B. Marcus and Jay Rosen, Markov processes, Gaussian processes, and local times, Cambridge Studies in Advanced Mathematics, vol. 100, Cambridge University Press, Cambridge, 2006.
  • [13] Ditlev Monrad and Holger Rootzén, Small values of Gaussian processes and functional laws of the iterated logarithm, Probab. Theory Related Fields 101 (1995), no. 2, 173–192.
  • [14] Kalyanapuram R. Parthasarathy, Probability measures on metric spaces, Probability and Mathematical Statistics, No. 3, Academic Press, Inc., New York-London, 1967.
  • [15] Alexandre Richard, A fractional Brownian field indexed by $L^2$ and a varying Hurst parameter, Stochastic Process. Appl. 125 (2015), no. 4, 1394–1425.
  • [16] Alexandre Richard, Some singular sample path properties of a multiparameter fractional brownian motion, submitted (2015), arXiv:1410.4430.
  • [17] Gennady Samorodnitsky and Murad S. Taqqu, Stable non-Gaussian random processes, Stochastic Modeling, Chapman & Hall, New York, 1994, Stochastic models with infinite variance.
  • [18] René L. Schilling, Renming Song, and Zoran Vondraček, Bernstein functions, second ed., de Gruyter Studies in Mathematics, vol. 37, Walter de Gruyter & Co., Berlin, 2012, Theory and applications.
  • [19] Michel Talagrand, Hausdorff measure of trajectories of multiparameter fractional Brownian motion, Ann. Probab. 23 (1995), no. 2, 767–775.
  • [20] Akiva M. Yaglom, Some classes of random fields in n-dimensional space, related to stationary random processes, Theory Probab. Appl. 2 (1957), no. 3, 273–320.
  • [21] Jia An Yan, Generalizations of Gross’ and Minlos’ theorems, Séminaire de Probabilités, XXIII, Lecture Notes in Math., vol. 1372, Springer, Berlin, 1989, pp. 395–404.